MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66021496
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a renasys go was not beeping or displaying warnings.Patient had surgery to big toe on (b)(6) 2021, reported it was "non-healing" per his doctor requiring renasys go device on (b)(6) 2021.On (b)(6) 2021 he thought there was an "obvious leak" in his dressing and it was replaced that day: his doctor said he received therapy, because he hadn't heard any beeping then until now he didn't think he'd received therapy for 4 days.Frustrated he was calling about it failing to alert him of the leak monday and was worried it wasn't working properly asked current status of device and answered since (b)(6) 2021 a green light and continuous 120mmhg.Stated to patient that it was working as expected and he'd received therapy.Patient still questioning that the he had a leak on monday and it never beeped.Walked patient through resetting the device.Stated would trouble shoot and have a warning display and beep so it could be confirmed by patient and he was agreeable.Restarted device, after having him unplug it from charging, and it returned to continuous suction with green light.Uncapped quick click connector and continuous 120 mmhg displayed.Explained delivering therapy and to uncap connector to device.Beeped and displayed low vacuum.Patient felt tubing and said he could feel suction.Plugged connectors back up, resumed with compressed dressing to dressing site.Patient replicated trouble shooting and stated he didn't mention the beeping early with the warning display but it had.Patient then reflected on his dressing and stated underneath the "overall adhesive" it looked like there was a leak because of positioning on his toe.He thinks the adhesive was intact and was why he didn't hear or see anything after all.He then vocalized it had been dropped twice (b)(6) 2021 by the person placing it and replaced once, leaving a hair line crack.Treatment was performed with the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.All provided information has been reviewed and we have not been able to establish a relationship between the device and the reported event or determine a root cause.Probable cause may include kinks, leaks and blockages as detailed in the ifu, or a component failure.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.The lack of an alarm/ alert or a defective alarm/ alert would not be likely to cause or contribute to death or serious injury, even in a clinical setting.Additional conditions must also exist (e.G., surgical/ treatment conditions; patient factors; the unavailability of back-up or alternate therapies or the loss of wound management/ monitoring for greater than 24 hours) before an injury could occur, and even under those conditions, the risk of patient harm is low.This event did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.This event is considered not reportable pursuant to 21 cfr §803.Device is intended to display an alarm/ alert if it detects an issue and may discontinue applying therapy until issue is resolved.Loss of negative pressure wound therapy benefits would not be likely to cause or contribute to death or serious injury.Event may cause minor or temporary injury (e.G., delayed wound healing, maceration, etc.) requiring no or minor medical intervention.Event may require use of a backup device to continue therapy.This event did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.This event is considered not reportable pursuant to 21 cfr §803.Device charging problem would not be likely to cause or contribute to death or serious injury, even in a clinical setting.Additional conditions must also exist (e.G., surgical/ treatment conditions; patient factors; the unavailability of back-up or alternate therapies for greater than 24 hours) before an injury could occur, and even under those conditions, the risk of patient harm is low.This event did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.This event is considered not reportable pursuant to 21 cfr §803.

Brand Name
RENASYS GO
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12389079
Report Number8043484-2021-01702
Device Sequence Number14346794
Product Code OMP
UDI-Device Identifier05000223491000
UDI-Public05000223491000
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66021496
Device Catalogue Number66021496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/05/2021
10/05/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/06/2021
05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown